MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLINE CENTRAL VENOUS CATHETER. 6F TRIPLE-LUMEN POLYURETHANE CATHETER; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERLINE CENTRAL VENOUS CATHETER. 6F TRIPLE-LUMEN POLYURETHANE CATHETER; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 0730615
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed and the cause appears to be use related.One 6 fr t/l powerline catheter was returned for investigation.The catheter reveals evidence of use.The extension legs exhibited multiple compressions from the clamps.The printing on the molded trifurcation was partially worn.The 0-3 cm depth marks were worn from the tubing.Residue was adhered to the external surface of the catheter between the trifurcation and the cuff.The triple lumen (t/l) tubing extended 21.3cm from the distal end of the cuff.The catheter was in place between (b)(6) 2016.A functional test of the powerline catheter revealed a leak in the non-power injectable lumen with the gray luer adaptor.The leak was located 3.5mm proximal to the cuff.No other leaks were identified in the returned catheter.The leak site was microscopically examined, which revealed a v-shaped hole that pointed toward the proximal end of the catheter from the external surface of the tubing.The edges along the hole were sharp, which is consistent with damage associated with a sharp instrument, such as a needle.The product ifu cautions, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged, atraumatic clamps or forceps.¿ the cutdown technique in the ifu includes the following statement, ¿close the skin at the venipuncture site as necessary, taking care not to damage the catheter.¿ it cannot be verified if the catheter was inadvertently damaged during placement or during use.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rezk0439 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a powerline was inserted on (b)(6) 2016 but a hole was noticed at a follow-up.The radiology department was informed and the line was removed on (b)(6) 2016.The leak was identified a couple of centimeters above the cuff in the subcutaneous tunnel.There was no reported patient injury.

Brand Name
POWERLINE CENTRAL VENOUS CATHETER. 6F TRIPLE-LUMEN POLYURETHANE CATHETER
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5855216
Report Number3006260740-2016-00401
Device Sequence Number13612024
Product Code LJS
UDI-Device Identifier00801741036637
UDI-Public(01)00801741036637(17)200828(10)REZK0439
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K093927
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number0730615
Device Lot NumberREZK0439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2016
Initial Report FDA Received Date08/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1